Wildfire, Gray
- When
- December 11, 1:50 PM CST to 3:30 PM CST
- Where
- Gray forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
A large wildfire began around 1350 CST about three miles east of Kingsmill Texas in Gray county. The wildfire began near the Old Celanese property between County Road 5 and County Road 6 and the wildfire was contained around 1530 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire began around 1350 CST about three miles east of Kingsmill Texas in Gray county. The wildfire began near the Old Celanese property between County Road 5 and County Road 6 and the wildfire was contained around 1530 CST. The wildfire consumed three hundred and twenty-five acres and the was cause was unknown. There were no structures threatened or damaged and no livestock were in danger. There were also no reports of injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 11, 11:48 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1148 AM CST SAT DEC 11 2010 .AVIATION... LITTLE CHANGE TO PREVIOUS AVIATION AFD. SFC WINDS TO DIMINISH LATE THIS AFTERNOON AS PRESSURE GRADIENT RELAXES AND SFC HIGH PRESSURE BUILDS FURTHER INTO THE AREA. PERIODS OF MID AND HIGH LEVEL CLOUDS DURG THIS CYCLE AS WELL. VFR CONDITIONS NEXT 24 HOURS AT ALL TAF SITES. ANDRADE && .PREV DISCUSSION... /ISSUED 540 AM CST SAT DEC 11 2010/ AVIATION... WINDS WILL BE THE MAIN AVIATION CONCERN BEHIND THE COLD FRONT. NORTHERLY WINDS WILL PICK UP TO AROUND 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS. THINK THESE WINDS WILL SUBSIDE AROUND 21/22Z AND REMAIN ABOUT 8 TO 10 KNOTS FOR THE REMAINDER OF THE PERIOD. VFR CONDITIONS ANTICIPATED THE NEXT 24 HOURS...WITH SOME INCREASING MID LEVEL CLOUDS. PREV DISCUSSION... /ISSUED 449 AM CST SAT DEC 11 2010/ DISCUSSION... COLD FRONT HAS CLEARED THE CWA THIS MORNING WITH STRONG GUSTY NORTH WINDS BEHIND IT. BREEZY CONDITIONS EXPECTED TO CONTINUE TODAY WITH THE STRONGEST WINDS ACROSS THE EASTERN ZONES. IT APPEARS THAT SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA...HOWEVER SOME LOCATIONS MAY BE CLOSE SO TRENDS WILL NEED TO BE MONITORED. AN UPPER TROUGH WILL DIG SE FROM THE MIDWEST INTO THE OHIO VALLEY WHILE AN UPPER RIDGE BUILDS AND MOVES ONTO THE BAJA CALIFORNIA COAST. THIS WILL SET UP A RATHER AMPLIFIED NW FLOW ALOFT LATE TONIGHT AND SUNDAY DRAGGING COLD AIR INTO THE PANHANDLES. LOW TEMPS SAT NIGHT AND SUN MORNING WILL LIKELY DROP INTO THE MID AND UPPER TEENS ACROSS MUCH OF THE AREA. LEE SURFACE TROUGH BEGINS TO REDEVELOP BY LATE SUNDAY. TEMPS SUN NIGHT AND MON MORNING SHOULD BE WARMER WITH THE EXCEPTION OF THE EXTREME NE ZONES WHICH WILL STILL BE ON THE EDGE OF THE COLDER AIR MASS ACROSS THE EASTERN CONUS. THE INFLUENCE OF DOWNSLOPING WINDS WILL ALLOW TEMPS TO QUICKLY WARM BACK INTO THE 60S MON THRU WED. HIGH TEMPS ON WED COULD BE QUITE WARM ACROSS THE SW ZONES WITH STRONG WESTERLIES EXPECTED AT THE SURFACE. BY MIDWEEK...THE UPPER RIDGE WILL FLATTEN AND MOVE ONTO THE PLAINS HELPING TO PUSH ANOTHER COLD FRONT THROUGH THE PANHANDLES. MODELS ARE DISAGREEING ON THE TIMING OF THE MIDWEEK FROPA WITH THE GFS BEING THE FASTER MODEL BRINGING THE FRONT THROUGH BY 00Z THURS WHILE THE ECMWF HOLDS OFF UNTIL AFTER 06Z. TEMPS WILL LIKELY COOL BACK TO NEAR OR SLIGHTLY BELOW CLIMO BEHIND THE FRONT AND CONTINUING THROUGH THE END OF NEXT WEEK. IT IS WORTH NOTING THE MODELS ARE BRINGING A WEAK MID LEVEL WAVE ACROSS THE CWA NEXT FRIDAY MORNING. WITH UPSLOPING WINDS AT THE SURFACE...THIS HINTS AT THE POSSIBILITY OF PRECIP. THE GFS DOES GENERATE QPF ACROSS THE AREA AT THIS TIME FRAME. GIVEN HOW FAR OUT THIS IS...THE FORECAST WAS KEPT DRY FOR NOW AS CONFIDENCE IS LOW BUT IT WILL WARRANT WATCHING. NUTTALL FIRE WEATHER... STRONG NORTHERLY WINDS ARE EXPECTED AREAWIDE TODAY. THE STRONGEST WINDS WILL LIKELY BE ACROSS THE EASTERN HALF OF THE PANHANDLES WHERE SPEEDS WILL LIKELY BE IN THE 25 TO 30 MPH RANGE WITH SOME HIGHER GUSTS. RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT...SO CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. CONDITIONS WILL IMPROVE SATURDAY EVENING THROUGH SUNDAY WITH LIGHTER WINDS AND HIGHER RELATIVE HUMIDITY VALUES EXPECTED. DRY AND WINDY CONDITIONS MAY REDEVELOP BY THE MIDDLE OF NEXT WEEK. NUTTALL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 429 AM CST SAT DEC 11 2010 OKZ001>003-TXZ001>020-112200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 429 AM CST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NORTHERLY WINDS OF 15 TO 25 MPH WILL BE POSSIBLE TODAY IN WAKE OF A COLD FRONT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273981.